Advanced Search
MyIDEAS: Login to save this article or follow this journal

Adaptive choice of trimming proportion in trimmed least-squares estimation


Author Info

  • Dodge, Yadolah
  • Jurecková, Jana
Registered author(s):


    We propose partially adaptive estimators of the trimming proportion [alpha] for the trimmed mean in the location modeling and for the trimmed least-squares estimator of Koenker and Bassett (1978) in the linear regression model. The adaptive estimators are based on Hájek's (1970) rank-based decision procedure which selects one of a finite family of distribution shapes and on its extension based on regression rank scores of Gutenbrunner and Jurecková (1992). The procedures are invariant to the location and scale in the location model and to the regression and scale in the regression model, respectively; hence there is no need of estimation of the pertaining parameters.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL:
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by Elsevier in its journal Statistics & Probability Letters.

    Volume (Year): 33 (1997)
    Issue (Month): 2 (April)
    Pages: 167-176

    as in new window
    Handle: RePEc:eee:stapro:v:33:y:1997:i:2:p:167-176

    Contact details of provider:
    Web page:

    Order Information:

    Related research

    Keywords: Trimmed mean Trimmed least squares estimator Regression quantile Regression rank scores;


    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. Koenker, Roger W & Bassett, Gilbert, Jr, 1978. "Regression Quantiles," Econometrica, Econometric Society, vol. 46(1), pages 33-50, January.
    2. Jana Jurečková & Roger Koenker & A. Welsh, 1994. "Adaptive choice of trimming proportions," Annals of the Institute of Statistical Mathematics, Springer, vol. 46(4), pages 737-755, December.
    Full references (including those not matched with items on IDEAS)



    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


    Access and download statistics


    When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:33:y:1997:i:2:p:167-176. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.